What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 29, 12:29 PM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 12:29 PM PST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Boise ID
229 PM MDT Tue Jul 29 2025
.SHORT TERM...Tonight through Thursday night...Showers and
thunderstorms developing again late today and this evening,
and also Wednesday afternoon and evening, most numerous in
Oregon (30-60% coverage) vs Idaho (10-30% coverage). SPC now
has a marginal threat of severe thunderstorms (due to wind)
in southeast Oregon, an upgrade since earlier this morning.
Instability for thunderstorms will be high again Wednesday
due to continued moisture and hot afternoon temperatures.
Thursday will bring the greatest chance of measurable rain as
the main offshore upper trough pivots a well-defined lobe
through our CWA. Thursday will also be cloudier and cooler so
thunderstorm outflow winds should be weaker, although rain may
be heavier on that day. The moisture for these showers and
storms will come from the eastern Pacific, while an upper ridge
across AZ and southern CA blocks any monsoon moisture from
reaching us.
.LONG TERM...Friday through Tuesday...Relatively cool weather
(about 5 degrees below normal) should prevail Friday through
Sunday the as an upper trough continues over the northwest US
and western Canada. Monday looks like the coolest day, with
high temps only in the 70s to mid 80s. Westerly flow aloft
through the period will bring occasional clouds but little if
any rain. Afternoons should be breezier than normal as winds
aloft mix down to the surface
&&
.AVIATION...VFR. Showers/Thunderstorms will develop after 21z
across E Oregon, the central ID mountains, and near the ID/NV
border, moving generally northward. Thunderstorm outflow winds
up to 45kt and locally heavy rain will result in local MVFR
conditions and mountain obscuration. High density altitude
this afternoon. Surface winds: NW 5-15 kt with gusts to 20 kt
this afternoon, except stronger in thunderstorm outflows.
Winds aloft at 10kft MSL: Northwest 10-15 kt.
KBOI...VFR. Gusts near 30 kt may reach KBOI from distant
thunderstorms Wed/00z-04z. Surface wind: NW 8-12 kt with gusts
to 20 kt until Wed/01z.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Red Flag Warning until 11 PM PDT this evening ORZ670-672-674.
Red Flag Warning from 2 PM to 11 PM PDT Wednesday ORZ670-672.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise
SHORT TERM...LC
LONG TERM....LC
AVIATION.....LCIn the hours before
Special weather statement, Jul 29, 3:10 PM PST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boise ID
410 PM PDT Tue Jul 29 2025
ORZ061-292345-
Harney County OR-
410 PM PDT Tue Jul 29 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HARNEY COUNTY
THROUGH 445 PM PDT...
At 410 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Baca Lake to near
Hawks Mountain. Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Frenchglen, Butler Hill, Krumbo Lake, and Page Springs Campground
around 420 PM PDT.
Blitzen around 430 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4249 11937 4256 11936 4292 11915 4341 11862
4267 11831 4233 11871 4199 11894
TIME...MOT...LOC 2310Z 160DEG 29KT 4290 11879 4215 11903
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SASpecial weather statement, Jul 29, 3:27 PM PST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Boise ID
527 PM MDT Tue Jul 29 2025
IDZ015-029-ORZ063-300015-
Southwest Highlands ID-Owyhee Mountains ID-Malheur County OR-
527 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OWYHEE AND SOUTHERN
MALHEUR COUNTIES THROUGH 615 PM MDT/515 PM PDT/...
At 527 PM MDT/427 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Five Points, or 22 miles southeast of Rome, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of west central Owyhee
and southern Malheur Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4251 11694 4229 11744 4266 11795 4294 11760
4303 11703
TIME...MOT...LOC 2327Z 147DEG 11KT 4255 11740
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SASpecial weather statement, Jul 29, 3:47 PM PST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boise ID
447 PM PDT Tue Jul 29 2025
ORZ061-063-300030-
Malheur County OR-Harney County OR-
447 PM PDT Tue Jul 29 2025
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL HARNEY AND
SOUTHWESTERN MALHEUR COUNTIES THROUGH 530 PM PDT...
At 446 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near French Glen and Page Springs Campground, or 55
miles north of Denio, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
Locations impacted include...
New Princeton, Frenchglen, Narrows, Alvord Hot Springs, Diamond
Craters, South Steens Campground, Rock Creek Ranch, Blitzen, Malheur
Refuge Headquarters, Rock Creek Reservoir, Foster Lake, Fish Lake
Campground, Orejana Canyon, Heath Lake, Baca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4292 11971 4324 11930 4332 11883 4319 11792
4262 11822 4221 11897 4260 11937 4275 11937
4275 11953
TIME...MOT...LOC 2346Z 149DEG 19KT 4276 11893
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHSpecial weather statement, Jul 29, 3:55 PM PST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Boise ID
555 PM MDT Tue Jul 29 2025
IDZ013-300030-
Boise Mountains ID-
555 PM MDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BOISE COUNTY
THROUGH 630 PM MDT...
At 555 PM MDT, Doppler radar was tracking a strong thunderstorm near
Scott Mountain, or near Lowman, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
Locations impacted include...
Lowman, Garden Valley, Pioneerville, Centerville, Crouch, and Scott
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4420 11572 4406 11557 4386 11585 4411 11609
TIME...MOT...LOC 2355Z 053DEG 8KT 4411 11575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHSpecial weather statement, Jul 29, 4:07 PM PST, 50 minutes before
Special Weather Statement
National Weather Service Boise ID
607 PM MDT Tue Jul 29 2025
IDZ015-ORZ063-300030-
Southwest Highlands ID-Malheur County OR-
607 PM MDT Tue Jul 29 2025
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OWYHEE
AND SOUTHEASTERN MALHEUR COUNTIES THROUGH 630 PM MDT/530 PM PDT/...
At 606 PM MDT/506 PM PDT/, Doppler radar was tracking a cluster of
strong thunderstorms over Juniper Basin Reservoir, or 22 miles west
of Owyhee, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities.
Locations impacted include...
Homer Wells Reservoir, Bybee Reservoir, Juniper Basin Reservoir,
Dollar Butte, Bull Camp Butte, Patlock Ranch, Twin Springs Ranch,
Flying H Ranch, Rickard Crossing, Piute Basin Reservoir, Star Valley
Ranch, and Ross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4222 11727 4239 11685 4240 11641 4232 11611
4199 11628 4200 11703
TIME...MOT...LOC 0006Z 160DEG 14KT 4204 11652
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHSpecial weather statement, Jul 29, 4:32 PM PST, 25 minutes before
Special Weather Statement
National Weather Service Boise ID
532 PM PDT Tue Jul 29 2025
ORZ061-063-300100-
Malheur County OR-Harney County OR-
532 PM PDT Tue Jul 29 2025
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL HARNEY AND
WEST CENTRAL MALHEUR COUNTIES THROUGH 600 PM PDT...
At 531 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near Frenchglen, or 42 miles west of Rome, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities. Minor damage to outdoor objects is possible.
Locations impacted include...
Frenchglen, New Princeton, Narrows, South Steens Campground, Foster
Lake, Juniper Mountain, Baca Lake, Page Springs Campground, Malheur
Cave, Butler Hill, Malheur Lake, Wildhorse Lake, Mann Lake, Krumbo
Lake, Walls Lake Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4308 11993 4318 11992 4318 11989 4322 11989
4334 11886 4312 11759 4252 11824 4262 11891
4261 11936 4275 11937 4275 11994
TIME...MOT...LOC 0031Z 140DEG 10KT 4270 11844
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SH